Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 30 September 2005

Nonlinear Growth Models for Modeling Oil Palm Yield Growth

Azme Khamis, Zuhaimy Ismail, khalid Haron & Ahmad Tarmizi Mohammed

Journal of Mathematics and Statistics, Volume 1, Issue 3, pp. 225–233 · doi.org/10.3844/jmssp.2005.225.233

15,101 accesses9,039 downloads49 citations (Crossref)Metrics
Cite Check for updates

Abstract

This study provided the basic needs of parameters estimation for nonlinear growth model such as partial derivatives of each model, determination of initial values for each parameter and statistical tests of industrial usage. Twelve nonlinear growth models and its partial derivatives for oil palm yield growth are presented in this study. The parameters are estimated using the Marquardt iterative method of nonlinear regression relating oil palm yield growth data. The best model was selected based on the model performance and it can be used to estimate the oil palm yield at any age of oil palm. This study found that the Gompertz, logistic, log-logistic, Morgan-Mercer-Flodin and Chapman-Richard growth models have the ability for quantifying a growth phenomenon that exhibit a sigmoid pattern over time. Based on the statistical testing and goodness of fit, the best model is the Logistic model and followed by the Gompertz model, Morgan-Mercer-Flodin, Chapman-Richard (with initial stage) and Log-logistic growth models.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2005 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Khamis, A., Ismail, Z., Haron, K. & Mohammed, A. T. (2005). Nonlinear Growth Models for Modeling Oil Palm Yield Growth. Journal of Mathematics and Statistics, 1(3), 225–233. https://doi.org/10.3844/jmssp.2005.225.233

Licence
© Science Publications
Issue
Volume 1, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Nonlinear Growth Models for Modeling Oil Palm Yield GrowthJournal of Mathematics and Statistics · Volume 1, Issue 3 · pp. 225–233 · © Science PublicationsDownload